MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012279-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery.After a stent was deployed at the target lesion, a 4.5x12mm nc trek balloon dilatation catheter was used for post dilatation and inflated twice to 9atm and 12atm; however, after the balloon was fully deflated, the balloon was noted to separate in the vessel during removal.The separated balloon was removed by utilizing a guideliner and another trek balloon to trap the dislodged balloon into the guideliner where it was removed from the patient.There was no adverse patient sequela nor clinical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported separation was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned device analysis, a definitive cause for the reported separation could not be determined.Possible factors that may contribute to a separation may include, but not limited to, interaction with the anatomy, user attempts to remove against resistance and physician applies excessive force against resistance.There was no damage noted to the device during the inspection prior to use or during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Returned device analysis confirmed the outer and inner member were separated proximally from the distal catheter tip.The separation end of both outer and inner member was circular and torn which suggests that the separation may be related to tensile overload (material stress/fatigue).Based on the returned device, the noted condition at the separation is indicative of difficulty and/or inadvertent mishandling of the device which likely led to the reported separation; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: describe event or problem updated.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery.After a stent was deployed at the target lesion, a 4.5x12mm nc trek balloon dilatation catheter was used for post dilatation and inflated twice to 9atm and 12atm; however after the balloon was fully deflated, the balloon was noted to separate in the vessel during removal.The separated balloon was removed by utilizing a guideliner and another trek balloon to trap the dislodged balloon into the guideliner where it was removed from the patient.There was no adverse patient sequela nor clinical delay reported.Subsequent to the initially filed report, the device was received and the analysis revealed that the balloon was wrinkled and bunched but intact, and the distal shaft was noted to be separated.The account confirmed that the original information was misreported and the shaft was noted to separate not the balloon.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21248497
Report Number2024168-2025-00937
Device Sequence Number18421315
Product Code LOX
UDI-Device Identifier08717648138751
UDI-Public(01)08717648138751(17)270531(10)40605G1
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012279-12
Device Catalogue Number1012279-12
Device Lot Number40605G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown